Alert archive / Washington / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Jul 19, 2015, 7:41 PM PDT for Okanogan County, Washington. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2015, 7:41 PM PDT (02:41 UTC)
- Expired
- Jul 19, 2015, 10:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
County Okanogan County, WA
The radar
The Seattle radar (KATX), 186 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WGUS56 KOTX 200241
FFWOTX
WAC047-200530-
/O.NEW.KOTX.FF.W.0018.150720T0241Z-150720T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
741 PM PDT SUN JUL 19 2015
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL OKANOGAN COUNTY IN NORTHEASTERN WASHINGTON...
* UNTIL 1030 PM PDT
* AT 737 PM PDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE PASAYTEN WILDERNESS AREA NORTH OF HIGHWAY 2
IN THE NORTH CASCADES. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. EXCESSIVE RAINFALL
OVER THE UPPER FALLS SCAR WILL RESULT IN DEBRIS FLOW. THE DEBRIS
FLOW CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE
MATERIALS.
FLOOD WATERS ARE MOVING DOWN ANDREWS CREEK...TOWARD THE ANDREWS
CREEK CAMPGROUND. OTHER LOCATIONS AT RISK ARE THE THIRTY MILE
CAMPGROUND. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED FROM THESE
STORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4882 12003 4872 12007 4874 12034 4890 12026
$$
EK2 follow-up statements
760
WGUS76 KOTX 200337
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
837 PM PDT SUN JUL 19 2015
WAC047-200530-
/O.CON.KOTX.FF.W.0018.000000T0000Z-150720T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN WA-
837 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM PDT FOR
NORTH CENTRAL OKANOGAN COUNTY...
AT 826 PM PDT...DOPPLER RADAR INDICATED HEAVY RAINS OF ONE TO ONE
AND ONE HALF INCHES HAVE FALLEN ALONG MOUNTAIN RIDGES WELL NORTH OF
HIGHWAY 20 AND THE METHOW VALLEY. THIS IS ROUGHLY AT AN INTERSECTION
POINT NORTHEAST OF MAZAMA AND WEST OF LOOMIS.
ASSUME THAT FLOOD WATERS ARE MOVING DOWN ANDREWS CREEK TOWARD
ANDREWS CREEK CAMPGROUND...AT THE CONFLUENCE OF THE CHEWACK RIVER
AND ANDREWS CREEK. THIRTY MILE CAMPGROUND MAY ALSO SEE FLOODING
MOVING ITS WAY.
LOCAL OFFICIALS HAVE NOT HAD ANY REPORTS OF FLASH FLOODING SO FAR,
BUT ARE TRYING TO GET REPORTS FROM THIS REMOTE SITE WHERE FLASH
FLOODING IS A CONCERN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT PROPERTY OR YOUR
LIFE. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY
WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 4882 12003 4872 12012 4873 12014 4884 12025
4888 12020
$$
BZ742
WGUS76 KOTX 200456
FFSOTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
956 PM PDT SUN JUL 19 2015
WAC047-200457-
/O.CAN.KOTX.FF.W.0018.000000T0000Z-150720T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKANOGAN WA-
956 PM PDT SUN JUL 19 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL OKANOGAN COUNTY IS
CANCELLED...
THE THUNDERSTORMS THAT PRODUCED HEAVY RAINS HAVE MOVED EAST AND
WEAKENED CONSIDERABLY. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT ALONG AND NEAR ANDREWS CREEK...AND ANDREWS CREEK CAMPGROUND
AT THE CONFLUENCE OF THE CHEWACK RIVER AND ANDREWS CREEK. THIRTY
MILE CAMPGROUND IS ALSO NO LONGER UNDER A THREAT OF FLASH FLOODING.
LOCAL OFFICIALS HAVE NOT HAD ANY REPORTS OF FLASH FLOODING FROM THIS
REMOTE SITE WHERE FLASH FLOODING WAS A CONCERN.
LAT...LON 4882 12003 4872 12012 4873 12014 4884 12025
4888 12020
$$
BZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 4:23 PM PDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 19, 4:23 PM PDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
423 PM PDT SUN JUL 19 2015
.SYNOPSIS....
High pressure will begin to weaken, allowing a weak system to
pass through Monday. This will bring a chance of showers and
thunderstorms across the Canadian border counties. It will also
lead to an increase in winds. Tuesday through Thursday, the
threat of showers gradually returns, mainly to the mountains, with
breezy conditions and more seasonal temperatures. Friday and
through the weekend is expected to be mainly dry with seasonal
temperatures with only a small chance of showers near the Canadian
border.
&&
.DISCUSSION...
Tonight through Monday: The threat for showers and thunderstorms
this evening through the overnight hours will be our first
concern in the short term. As we move into tomorrow, our attention
will turn to the heightened wildfire potential with gusty west
winds and low humidity.
*Showers and Thunderstorms: The northern Cascades and the high
terrain of the Okanogan Highlands will be watched closely this
evening for convective initiation. As of 2 PM, cumulus
development was occurring over the ridges along the Canadian
border. A weak upper level disturbance overtopping the ridge in
southern Canada combined with falling 500mb heights ahead of a
stronger Pacific low should help to weaken the convective cap.
The GFS model has been the most aggressive model in terms of
convective development producing clusters of showers and
thunderstorms as far south as I-90 this evening and through the
night. Looking at forecast soundings, marginal moisture
availability and deep layer instability suggests that the GFS may
be overdone. However, if convective clusters become somewhat
organized this evening, precipitation from high based
thunderstorms could produce some hefty outflow. Lightning is
another concern since any wildfires that ignite in exposed areas
could experience rapid growth on Monday. As the Pacific trough
continues to move into southern British Columbia early Monday
morning, mid-level lapse rates will support showers and embedded
thunderstorms over northeast Washington and far north Idaho
during the early to mid morning hours. This pattern is not
particularly well known for nocturnal thunderstorms, but we may
see some lightning through the night into mid morning with the
mid-level instability progged by the GFS and NAM.
*Wind and Low Humidity: Red Flag Warnings for winds and low
humidity have been issued for Monday afternoon and evening from
the East Slopes of the Cascades through the Upper Columbia Basin,
West Plains and Washington Palouse. Cool advection with Monday's
front will not begin in earnest until late afternoon and evening.
High temperatures Monday will be comparable to today, but
humidity levels...especially late afternoon and early
evening...should be much lower. Efficient mixing along the cold
front should push humidity levels below 20 percent at Wenatchee,
Moses Lake, Ritzville, Pullman, and Spokane. We expect several
hours of sustained winds near 15 mph with localized gusts to 25
mph through the Cascade Gaps. /GKoch
Tuesday through Thursday night: A trough of low pressure
migrates into BC early this period and impulses rounding it cross
the Inland NW in the west to southwest flow on its south side.
Ostensibly this might make one think of a good threat of showers
and thunderstorms. However the lack of deep moisture or
instability will limit this potential, except for a few spots. In
fact over the past several days models have been showing a dry
slot pushing into much of eastern WA and north ID just prior to
the start of this period behind Monday's cold front. There is some
increase in moisture with each passing impulse but nothing much
above what is average for this time of year. Temperatures will
undergo a cooling trend this period, pushing back toward or even a
degree or two below seasonal averages by Wednesday.
First on Tuesday a weak shortwave only pivots by the north
Cascades. This and the onshore flow will keep the primary shower
threat near the Cascade crest. A smaller threat will also be found
near the Canadian border mountains, but the risk is too small to
include in the official forecast. The rest of the region is
forecast to be dry with passing high clouds and a few flat cumulus
around the periphery of the Columbia Basin. Between Tuesday night
and Wednesday the next shortwave pivots across central and
northeast WA and north ID, drawing the main trough axis inland.
This carries slightly better moisture and instability. The shower
and thunderstorm threat continues across the Cascades and expands
out through the Okanogan and northern mountains. Some chances may
also come onto the Waterville Plateau too. Yet the overall best
chances remain in the Cascades and along the Canadian border. A
few showers could also skirt the far southeast CWA, the Blues and
Camas Prairie, but the main moisture and instability remains
southeast of these areas so I removed the threat that was
previously here.
With the passing of these two waves the other concern will be
winds, primarily for Tuesday. The continued onshore flow and
modest cross-Cascade gradient (between the moisture/cool air west
of the Cascades and the dry/warm air east of the Cascades) will be
enhanced with these passing waves. Additional a modest gradient
lingers on the southeast side of the parent trough. So expect
continued breezy and gusty winds across the lee of the Cascades
and across the Columbia Basin, especially in the afternoon and
evening hours. With afternoon relative humidity values near the
critically low thresholds on Tuesday we will continue to monitor
the fire weather situation, for possible highlights. By Wednesday
the combination of cooling and slightly higher dew points will
lead to comparatively higher RH values.
By Thursday a couple other impulses sling by, but once again the
main shower and thunderstorm threat will remain across the
Cascades and northern mountains, with smaller chances across the
Blues and Camas Prairie, where the main moisture and instability
lays. Otherwise look for the occasional high clouds and some
afternoon and evening cumulus. Thursday night into Friday morning
the shortwave slips east and a flat ridge/zonal flow moves to the
region, drying the region out. /J. Cote'
Friday through Sunday: Next weekend will be characterized as
seasonal and mainly dry. The weather pattern will be dominated by
an upper level trough, the second one of the week, that will drop
down from the Gulf of Alaska and swing through much of B.C. This
feature will flatten the ridge and will provide the focus for
spotty afternoon and evening convection from the northern Cascades
to along the Canadian border. Instability will be marginal Friday
afternoon, but increases for Saturday and even Sunday for the a
possibility of thunderstorms near the Canadian border. The upper
level trough will weaken and fill as it pushes eastward, while
much of rest of the region will remain dry with mainly high level
moisture streaming in. Temperatures will be running close to
normal for late July. /rfox
&&
.AVIATION...
00Z TAFS: isolated showers and thunderstorms will continue over
the mountains near the Canadian border and along the East Slopes
of the Cascades this evening but will remain north of the TAF
sites. A cold front will bring gusty northwest to southwest winds
to the region after 17Z Monday. Precipitation associated with the
front is expected to again remain north of all TAF sites. There
is a low probability of isolated showers and thunderstorms
affecting KGEG/KSFF/KCOE Monday afternoon and evening. High
confidence that VFR conditions with mostly clear to partly cloudy
skies will continue at all TAF sites through 00z Tuesday. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 66 91 60 86 59 81 / 10 10 0 0 0 10
Coeur d'Alene 62 90 57 86 57 81 / 10 10 0 0 0 10
Pullman 60 89 54 86 52 79 / 10 10 0 0 0 10
Lewiston 68 97 65 95 65 87 / 0 0 0 0 0 10
Colville 61 94 55 89 54 84 / 20 20 0 0 10 10
Sandpoint 58 87 52 85 50 80 / 10 20 0 0 0 10
Kellogg 59 88 55 85 53 77 / 10 10 0 0 0 10
Moses Lake 68 98 61 90 60 85 / 10 0 0 0 0 0
Wenatchee 72 94 66 89 65 84 / 10 0 0 0 0 10
Omak 65 98 60 89 58 86 / 20 10 0 0 10 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from Noon to 8 PM PDT Monday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington Palouse and Spokane Area (Zone 674)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jul 19, 2:52 PM PDT, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PDT SUN JUL 19 2015 IDZ001-WAZ037-038-042-043-202200- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Widely scattered showers and thunderstorms are expected near the Canadian border by this evening and overnight. These storms will be capable of producing gusty winds...brief heavy rain...and small hail. Lightning may also result in new fire starts. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time. WAZ032>036-041-044-202200- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA- WATERVILLE PLATEAU- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Breezy winds with low relative humidity are expected Monday afternoon and evening...and possibly again on Tuesday. This will result in the potential for rapid fire spread of any new or existing fires. IDZ002>004-026-027-WAZ031-202200- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS- 252 PM PDT SUN JUL 19 2015 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY No hazardous weather is expected at this time.
Nearby
Flash Flood Warnings in Washington, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.